Alert archive / Washington / Flash Flood Warnings in 2023
Flash Flood Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 10, 2023, 4:03 PM PDT for Chelan County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2023, 4:03 PM PDT (23:03 UTC)
- Expired
- Jul 10, 2023, 6:50 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 157 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WGUS56 KOTX 102303
FFWOTX
WAC007-110200-
/O.NEW.KOTX.FF.W.0015.230710T2303Z-230711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
403 PM PDT Mon Jul 10 2023
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
Central Chelan County in north central Washington...
* Until 700 PM PDT.
* At 403 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain in 25 Mile Burn Scar south of Lake Chelan. Between 0.75
and 1.5 inches of rain have fallen west of the burn scar between
the community of Plain and Lake Chelan. Additional rainfall
amounts of 0.25 to 0.5 inches are possible over the burn scar and
other portions of the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams as well as
steep terrain in and near the 25 Mile Burn Scar.
* Some locations that will experience flash flooding include...
Grouse Mountain Campground, Fox Creek Campground, Ramona Park
Campground, Silver Falls Campground and 25 Mile Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry creek beds is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4815 12053 4809 12049 4804 12040 4799 12022
4793 12021 4785 12025 4779 12039 4788 12047
4801 12061
FLASH FLOOD...RADAR INDICATED
$$
GKOCH2 follow-up statements
075
WGUS76 KOTX 110027
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
527 PM PDT Mon Jul 10 2023
WAC007-110200-
/O.CON.KOTX.FF.W.0015.000000T0000Z-230711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
527 PM PDT Mon Jul 10 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR NORTH CENTRAL CHELAN COUNTY...
At 527 PM PDT, Doppler radar indicated that thunderstorms have
produced locally heavy rain in North central Chelan county including
the 25 Mile Burn Scar south of Lake Chelan. Up to 2 inches of rain
have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams as well as
steep terrain in and near the 25 Mile Burn Scar.
Some locations included in this warning include...
Grouse Mountain Campground, Fox Creek Campground, Ramona Park
Campground, Silver Falls Campground and 25 Mile Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry creek beds is likely. Motorists
should be preapred to encounter debris on roads from rockslides or
mudslides.
It is important to know where you are relative to streams, rivers,
or creeks which can become killers in heavy rains. Campers and
hikers should avoid streams or creeks.
&&
LAT...LON 4815 12053 4809 12049 4804 12040 4799 12022
4793 12021 4785 12025 4779 12039 4788 12047
4801 12061
FLASH FLOOD...RADAR INDICATED
$$
GKOCH524
WGUS76 KOTX 110150
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
650 PM PDT Mon Jul 10 2023
WAC007-110200-
/O.CAN.KOTX.FF.W.0015.000000T0000Z-230711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
650 PM PDT Mon Jul 10 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHELAN COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4815 12053 4809 12049 4804 12040 4799 12022
4793 12021 4785 12025 4779 12039 4788 12047
4801 12061
$$
GKOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:04 PM PDT, 59 minutes earlier.
Area forecast discussion, Jul 10, 3:04 PM PDT, 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
304 PM PDT Mon Jul 10 2023
.SYNOPSIS...
A cold front is bringing thunderstorms with locally heavy rain and
frequent lightning to portions of the Inland Northwest this
afternoon, though coverage is expected to decrease tonight. Shower
and isolated thunderstorm chances will linger near the Canadian
border Tuesday and Wednesday. Temperatures will not be as hot,
with highs in the 80s and low 90s.
&&
.DISCUSSION...
Tonight through Wednesday night:
As low pressure tracks northeastward into tonight, we will see
scattered showers and thunderstorms across east WA and north ID.
Red Flag Warnings (to account for the frequent lightning) and a
Flood Watch (to account for potential flooding in the lee of the
northern Cascades) remain in effect into this evening. Storms
today commonly caused wind gusts of 30-40+ mph along with brief
heavy downpours. With ample cloud cover this morning and then
much of region receiving rain, daytime temps have been markedly
cooler today than we've seen over the last several days.
Storm coverage and intensity is likely to decrease as we head into
the late evening and overnight hours. For Tuesday and Wednesday,
daytime temps will rebound, generally a smidge (about 1-4 degrees)
above normal for most locations. Diurnal chances for showers will
persist for areas up near the Canadian border. A disturbance
will move across northern WA Wednesday and Wednesday night, though
the main impacts from this feature will be from locally breezy
west winds. /KD
Thursday through Monday:
Ridging strengthens Thursday as an area of low pressure extends
from the Gulf of Alaska south towards the Washington Coast. This
pattern allow for a persistent and gradual warming and drying
trend, accompanied by mostly sunny skies. Temperatures will
gradually increase each day, with the warmest temperatures
expected Sunday with highs in the 90s to low 100s. Winds will also
be breezy on Sunday, causing a concern for increased fire
behavior. Ensembles suggest an increased chance of the ridge axis
shifting eastward into northwestern montana, as a negatively
tilted trough traverses through it on Sunday night. As a result,
there is increase uncertainty later this weekend. /KM
&&
.AVIATION...
00Z TAFs: Showers and thunderstorms will continue across the
aviation area until about 04Z Tuesday as a weather disturbance
moves thru the region. Some of the thunderstorms could be strong,
with gusty winds, heavy rain, and frequent lightning. Primarily
VFR conditions are forecast, but any heavier storms could briefly
produce MVFR cigs/vis. Storm chances after 00Z are forecast to be
35% or less across TAF sites into the evening. TAF sites forecast
to remain dry during the daytime hours Tuesday. /KD
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 85 56 86 58 86 / 30 0 0 0 0 0
Coeur d'Alene 57 83 55 85 57 86 / 30 0 0 0 10 0
Pullman 50 81 50 84 53 83 / 20 0 0 0 0 0
Lewiston 62 91 61 93 64 93 / 10 0 0 0 10 0
Colville 50 84 51 86 50 86 / 50 10 0 10 10 10
Sandpoint 55 81 53 84 53 84 / 30 10 0 0 10 0
Kellogg 58 79 58 82 58 81 / 20 0 0 0 10 0
Moses Lake 54 89 56 89 56 91 / 20 0 0 0 0 0
Wenatchee 60 87 62 87 61 89 / 10 0 0 0 0 0
Omak 57 90 61 90 60 92 / 40 0 0 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for Eastern
Columbia Basin -Palouse -Spokane Area (Zone 708)-
Foothills of Northeast Washington (Zone 701)-Western
Columbia Basin (Zone 707).
Flood Watch until 11 PM PDT this evening for Okanogan Highlands-
Okanogan Valley-Upper Columbia Basin-Western Okanogan
County.
&&In the hours before
Special weather statement, Jul 10, 2:16 PM PDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Spokane WA
216 PM PDT Mon Jul 10 2023
WAZ041-044-047-102145-
Central Chelan County WA-Waterville Plateau WA-Wenatchee Area WA-
216 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of southwestern Douglas
and south central Chelan Counties through 245 PM PDT...
At 216 PM PDT, Doppler radar was tracking a strong thunderstorm near
West Wenatchee, or 7 miles west of Wenatchee, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wenatchee, East Wenatchee, Cashmere, Rock Island, Sunnyslope, East
Wenatchee Bench, South Wenatchee, West Wenatchee, Scotty Creek
Campground, Monitor, Stump Campground, and Malaga.
This includes the following highways...
U.S. Highway 2 in Washington between mile markers 111 and 133.
U.S. Highway 97 in Washington between mile markers 165 and 176, and
between mile markers 180 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4752 12063 4755 12002 4726 12013 4726 12039
4733 12053 4732 12054 4731 12056 4734 12058
4734 12065 4736 12069 4737 12070
TIME...MOT...LOC 2116Z 283DEG 22KT 4741 12049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Jul 10, 2:45 PM PDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
245 PM PDT Mon Jul 10 2023
IDZ001-004-102230-
Central Panhandle Mountains ID-Northern Panhandle ID-
245 PM PDT Mon Jul 10 2023
...Strong thunderstorms will impact portions of Boundary, central
Bonner, and northwestern Shoshone Counties through 330 PM PDT...
At 243 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nordman to near Clark Fork to 8 miles
southwest of Osburn. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandpoint, Bonners Ferry, Kellogg, Osburn, Wallace, Ponderay, Moyie
Springs, Kootenai, Smelterville, Clark Fork, East Hope, Wardner,
Copeland, Nordman, Hope, Jordan Creek Campground, Schweitzer
Mountain, Beaver Creek Campground, Murray, and Prichard.
This includes the following highways...
Interstate 90 in Idaho between mile markers 48 and 63.
U.S. Highway 95 in Idaho between mile markers 473 and 538.
U.S. Highway 2 in Idaho between mile markers 28 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4798 11605 4783 11585 4775 11583 4770 11572
4763 11570 4728 11612 4812 11633 4855 11704
4872 11704 4900 11677 4900 11605
TIME...MOT...LOC 2143Z 215DEG 41KT 4868 11692 4819 11617 4740 11609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CMSSpecial weather statement, Jul 10, 2:50 PM PDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
250 PM PDT Mon Jul 10 2023
WAZ035-044-102215-
Waterville Plateau WA-Upper Columbia Basin WA-
250 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of central Douglas and
central Grant Counties through 315 PM PDT...
At 250 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Orondo, or 26 miles northeast of Wenatchee, moving east
at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Farmer, and Withrow.
This includes U.S. Highway 2 in Washington between mile markers 156
and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4748 11999 4770 11998 4786 11953 4749 11946
TIME...MOT...LOC 2150Z 287DEG 4KT 4760 11982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Jul 10, 2:55 PM PDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
255 PM PDT Mon Jul 10 2023
WAZ035-044-102230-
Waterville Plateau WA-Upper Columbia Basin WA-
255 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of east central Douglas
and northeastern Grant Counties through 330 PM PDT...
At 255 PM PDT, Doppler radar was tracking a strong thunderstorm near
Banks Lake South, or 34 miles north of Moses Lake, moving east at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Banks Lake South, Coulee City, Mold, and Dry Falls Junction.
This includes U.S. Highway 2 in Washington between mile markers 183
and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4750 11944 4778 11948 4774 11917 4750 11925
TIME...MOT...LOC 2155Z 291DEG 7KT 4761 11937
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FewkesSpecial weather statement, Jul 10, 3:02 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Spokane WA
302 PM PDT Mon Jul 10 2023
WAZ041-047>049-102230-
Central Chelan County WA-Western Okanogan County WA-
Western Chelan County WA-Wenatchee Area WA-
302 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of central Chelan and
southwestern Okanogan Counties through 330 PM PDT...
At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of Holden Village, or 31 miles northeast of Stevens
Pass, moving north at 10 mph. This storm is just west of the 25 Mile
burn scar. Those near or downstream of the burn scar need to pay
close attention to this storm.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
25 Mile Creek State Park, Ramona Park Campground, Fox Creek
Campground, South Navarre Campground, Prince Creek Campground,
Cottonwood Campground, Silver Falls Campground, and Grouse Mountain
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4787 12024 4791 12061 4814 12071 4817 12027
TIME...MOT...LOC 2200Z 171DEG 7KT 4798 12051
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMSSpecial weather statement, Jul 10, 3:30 PM PDT, 33 minutes before
Special Weather Statement
National Weather Service Spokane WA
330 PM PDT Mon Jul 10 2023
WAZ035-102300-
Upper Columbia Basin WA-
330 PM PDT Mon Jul 10 2023
...A strong thunderstorm will impact portions of west central Lincoln
and northeastern Grant Counties through 400 PM PDT...
At 329 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Banks Lake South, or 42 miles northeast of Moses Lake,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wilbur, Almira, Hartline, and Govan.
This includes U.S. Highway 2 in Washington between mile markers 196
and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4760 11925 4777 11917 4781 11876 4756 11874
TIME...MOT...LOC 2229Z 268DEG 16KT 4769 11893
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CMSThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:30 AM PDT | Special Weather Statement | OTX | Douglas | 30 min |
| Jul 10, 7:41 AM PDT | Special Weather Statement | OTX | Whitman | 34 min |
| Jul 10, 8:00 AM PDT | Special Weather Statement | OTX | Whitman | 30 min |
| Jul 10, 8:03 AM PDT | Special Weather Statement | OTX | Grant | 27 min |
| Jul 10, 8:25 AM PDT | Special Weather Statement | OTX | Douglas, Grant | 35 min |
| Jul 10, 8:26 AM PDT | Special Weather Statement | OTX | Whitman | 34 min |
| Jul 10, 8:54 AM PDT | Special Weather Statement | OTX | Spokane | 36 min |
| Jul 10, 9:00 AM PDT | Special Weather Statement | OTX | Douglas | 30 min |
| Jul 10, 10:15 AM PDT | Special Weather Statement | OTX | Adams | 30 min |
| Jul 10, 10:52 AM PDT | Special Weather Statement | OTX | Adams | 23 min |
| Jul 10, 11:14 AM PDT | Special Weather Statement | OTX | Whitman | 31 min |
| Jul 10, 11:44 AM PDT | Special Weather Statement | OTX | Spokane, Stevens | 31 min |
| Jul 10, 11:48 AM PDT | Special Weather Statement | OTX | Garfield, Spokane, Whitman | 27 min |
| Jul 10, 12:17 PM PDT | Special Weather Statement | OTX | Spokane | 28 min |
| Jul 10, 12:21 PM PDT | Special Weather Statement | OTX | Whitman | 24 min |
| Jul 10, 12:45 PM PDT | Special Weather Statement | OTX | Spokane | 30 min |
| Jul 10, 12:47 PM PDT | Special Weather Statement | OTX | Garfield | 28 min |
| Jul 10, 2:16 PM PDT | Special Weather Statement | OTX | Kittitas | 29 min |
| Jul 10, 2:25 PM PDT | Areal Flood Advisory | OTX | Chelan | 86 min |
| Jul 10, 2:50 PM PDT | Special Weather Statement | OTX | Douglas | 25 min |
| Jul 10, 2:55 PM PDT | Special Weather Statement | OTX | Douglas | 35 min |
| Jul 10, 3:02 PM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
| Jul 10, 3:02 PM PDT | Special Weather Statement | OTX | Chelan | 28 min |
| Jul 10, 3:14 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 46 min |
| Jul 10, 3:29 PM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Jul 10, 3:30 PM PDT | Special Weather Statement | OTX | Lincoln | 30 min |
| Jul 10, 3:38 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 52 min |
| Jul 10, 3:57 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 48 min |
| Jul 10, 4:10 PM PDT | Special Weather Statement | OTX | Douglas | 35 min |
| Jul 10, 4:23 PM PDT | Areal Flood Advisory | OTX | Grant, Lincoln | 3 hr |
| Jul 10, 4:24 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Grant, Lincoln, Stevens | 51 min |
| Jul 10, 4:43 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 47 min |
| Jul 10, 4:58 PM PDT | Special Weather Statement | OTX | Douglas | 32 min |
Nearby
Flash Flood Warnings in Washington, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.